Jump to content
CrazyBoards.org

The field of psychiatry gave up on me!


Recommended Posts

Ok, so yesterday I visited my psychiatrist. She was upset that I stopped taking the Geodon, even though it was responsible for causing hyperglycemia. She wanted me on a low dose, which I was on, but did not have any efficacy, and did not feel being comofortable on due to my elevated blood sugar levels. She also was repeatedly upset in the past when I refused to increase dosages or accept her medication suggestions due to weight gain and other side effects. So basically, I asked her what else we could do and she said "We tried everything!" And she got all mad saying that all I did was complain to her and never did anything about my problems. Fair enough, I can give her that. I could have tried harder. Maybe its for the best and there is much to learn from this....

Now, assured her, I was not responsible for my chronic insomnia. I slept on a regular sleep schedule, exercised everyday, etc. So she at least agreed to treat me for that. She prescribed me half to one 25mg of Seroquel for sleep and will monitor my blood work for the duration of time I am on. I took half last night, but it really did nothing. I was hoping to be on the smallest dose possible. Now, should I give the half 25mg of Seroquel another day to see if it works or should I know if that dosage works in the first night? I wanna be sure I gave it a fair chance, but I think when it comes to sedating medication like that, you know if it works or not that first time, no? So I'm just currious at what kind of doses Seroquel has its sedative effects, I thought at low doses, and it might be so but its not having that effect on me. In essence, should I try again at half the dose one more night or just up it to 25mg? Any feedback is highly appreciated, thanks.

Link to comment
Share on other sites

You know how winning the lotto has such high odds? Well, finding the right med. combo- the odds are also pretty high, because there are so many meds. with so many combos. Your pdoc is wrong!! If she is going to give up on you, then you need to give up on her. She sucks. Get a new pdoc.

Link to comment
Share on other sites

It's often good to give a med more than one day's try. Incidentally, 25mg was not enough to help with anxiety for me, but 75 is just right and helps me sleep as well. There's a lot of variation among people, too.

I can understand why your pdoc might be frustrated if you ask her advice multiple times, yet are unwilling to try what she offers, and go off medications without discussing it with her. It's likely you'll have the same problem with any pdoc you try; most psych medications have undesirable side effects, and refusing to try meds for fear of common side effects drastically limits what you can do to improve your mental health. Keep in mind, though, that not everyone who takes a med gets its common side effects. (For example, I have not gained weight on Seroquel, although it is renowned for that.) Also, people sometimes say around here that the goal of medication is to find meds that suck less than the disease - I think that's very true.

Despite all that, it's unlikely your pdoc has suggested everything there is to offer, just the medications most likely to help you with the fewest side effects. If you want to forego that in favor of trying longer shots with different side effects, you may want to look for a different psychiatrist.

Link to comment
Share on other sites

Ok, so yesterday I visited my psychiatrist. She was upset that I stopped taking the Geodon, even though it was responsible for causing hyperglycemia. She wanted me on a low dose, which I was on, but did not have any efficacy, and did not feel being comofortable on due to my elevated blood sugar levels. She also was repeatedly upset in the past when I refused to increase dosages or accept her medication suggestions due to weight gain and other side effects. So basically, I asked her what else we could do and she said "We tried everything!" And she got all mad saying that all I did was complain to her and never did anything about my problems. Fair enough, I can give her that. I could have tried harder. Maybe its for the best and there is much to learn from this....

Now, assured her, I was not responsible for my chronic insomnia. I slept on a regular sleep schedule, exercised everyday, etc. So she at least agreed to treat me for that. She prescribed me half to one 25mg of Seroquel for sleep and will monitor my blood work for the duration of time I am on. I took half last night, but it really did nothing. I was hoping to be on the smallest dose possible. Now, should I give the half 25mg of Seroquel another day to see if it works or should I know if that dosage works in the first night? I wanna be sure I gave it a fair chance, but I think when it comes to sedating medication like that, you know if it works or not that first time, no? So I'm just currious at what kind of doses Seroquel has its sedative effects, I thought at low doses, and it might be so but its not having that effect on me. In essence, should I try again at half the dose one more night or just up it to 25mg? Any feedback is highly appreciated, thanks.

Hi The Stalin,

I completely agree with Resonance.!!!

I also don't change my medications or the dosages before I talk to my Pdoc because I value her input. I just call her and she will respond by phone. She is very conscientious and I know not everyone has established that kind of rapport with their Pdoc. I suggest you work on that with her or find a new Pdoc and start all over on better ground. It is very important to be able to trust and value your Pdoc. and be able to feel that she trusts, respects, and values you. Any questions that I have about my medications, I go straight to my Pdoc. who is most qualified to answer my questions. That is not to say that I don't do some research myself so that I have an idea of the right questions to ask. Furthermore, I do greatly value our members experiences with my own drugs but it is hard to compare because so many of us are on different med. combinations.

Rooting for ya! Keep us posted!

Sincerely,

SunshineOutside

Link to comment
Share on other sites

25mg is a very low dose of Seroquel. I take 125 every night and I sleep very well and am still able to wake up in the morning. It's different for different people, of course. If 12.5mg isn't working, then try 25. Why the hesitation?

Link to comment
Share on other sites

less than 50 didn't do much for me

have you had all your hormone levels checked? How do you know the geodon caused hyperglycemia? All drugs have side effects. What you describe isn't that bad. You have to decide which is worse, your symptoms or your side effects. Yes, you have to chose one or the other. It sucks, but so does life. Hypoglycimia is not a health problem. It's a potential health problem When it turns into pre-diabeties, then you've got a problem. I stuck with seroquel until I'd gained over 100 pounds and was in pre-diabeties territory.

Others here, well, how is this for a concept: male lactation.

Do you know it was the geodon causing hypoglycemia? Did you get all your hormone levels checked to rule out endocrine disorders? Adding a dopamine agonist such as bromocriptine might help counter any pituitary side effects.

Link to comment
Share on other sites

less than 50 didn't do much for me

have you had all your hormone levels checked? How do you know the geodon caused hyperglycemia? All drugs have side effects. What you describe isn't that bad. You have to decide which is worse, your symptoms or your side effects. Yes, you have to chose one or the other. It sucks, but so does life. Hypoglycimia is not a health problem. It's a potential health problem When it turns into pre-diabeties, then you've got a problem. I stuck with seroquel until I'd gained over 100 pounds and was in pre-diabeties territory.

Others here, well, how is this for a concept: male lactation.

Do you know it was the geodon causing hypoglycemia? Did you get all your hormone levels checked to rule out endocrine disorders? Adding a dopamine agonist such as bromocriptine might help counter any pituitary side effects.

I would suggest trying the higher seroquel dose as directed by your dr. I was on a whopping 1500mg of seroquel for a while there. You may well need 50mg, 100mg or more to get a good effect.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...